Ohio, 2016

Winter Weather in Ohio, February 24 to 25, 2016

February 24 to 25, 2016 · NWS ILN · 12 events in 12 counties and zones

An area of showers changed from rain to snow on Wednesday evening, February 24th. They decreased in coverage overnight before ending on Thursday.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An area of showers changed from rain to snow on Wednesday evening, February 24th. They decreased in coverage overnight before ending on Thursday. Accumulations were generally between a half inch to an inch-and-a-half in much of southwest Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 24, 4:48 PM EST, 12 minutes earlier.

Area forecast discussion, Feb 24, 4:48 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
448 PM EST WED FEB 24 2016

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OVER THE AREA WILL TRACK NORTHEAST
THIS EVENING. COLDER AIR AND GUSTY WINDS BEHIND THE LOW WILL
RESULT IN SNOW SHOWERS INTO THURSDAY NIGHT. HIGH PRESSURE WILL
GRADUALLY BUILD ACROSS THE REGION FRIDAY WITH A WARMING TREND OVER
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SURFACE LOW OVER CENTRAL OHIO LATE THIS AFTERNOON WILL QUICKLY
MOVE OFF TO THE NORTHEAST THIS EVENING. TWO ARMS OF SHOWERS WITH
ISOLATED THUNDERSTORMS CONTINUE TO PINWHEEL AROUND THE LOW. THESE
HAVE TAPPED INTO WEAK INSTABILITY THAT DEVELOPED AND HAVE BEEN
PRODUCING GUSTY WINDS. EXPECT THESE SHOWERS TO MOVE OUT OF THE
FORECAST AREA IN THE NEXT FEW HOURS.

WRAP AROUND PRECIPITATION ACROSS INDIANA WILL SPREAD ACROSS THE
AREA THIS EVENING THEN DIMINISH LATE TONIGHT FROM SOUTHWEST TO
NORTHEAST AS FORCING WEAKENS WITH THE LOW MOVING FURTHER AWAY.
RAIN WILL CHANGE TO SNOW AS COLDER AIR WORKS IN. THE GROUND WILL
INITIALLY BE WARM WHICH WILL LIMIT ACCUMULATIONS A BIT. EXPERIMENTAL
ROAD TEMPERATURE MODEL SUGGESTS THAT PAVEMENT MAY ONLY GET TO
FREEZING AT ITS COLDEST. SO IT IS NOT CLEAR HOW MUCH TRAVEL IMPACT
ACCUMULATIONS WILL HAVE. HAVE OPTED TO ISSUED A WINTER WEATHER
ADVISORY IN THE NORTHWEST COUNTIES WHERE FORECAST ACCUMULATIONS
ARE A BIT HIGHER.

WINDS WILL BE ROBUST THROUGH THE NIGHT. BUT IT APPEARS THAT THEY
WILL REMAIN BELOW ADVISORY CRITERIA. FORECAST TEMPERATURES ARE
GENERALLY A MOS BLEND. BUT COMBINED WITH THE WIND EXPECT WIND
CHILL TO FALL INTO THE UPPER TEENS TO MID 20S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
APPEARS THAT THERE MAY BE A LULL IN SNOW SHOWERS EARLY THURSDAY.
BUT GUIDANCE IS IN PRETTY GOOD AGREEMENT THAT SNOW SHOWERS WILL
INCREASE IN COVERAGE AND INTENSITY IN THE AFTERNOON AS A SECONDARY
DISTURBANCE ROTATES THROUGH THE MID LEVEL FLOW BRINGING LOW LEVEL
COLD AIR ADVECTION THAT WILL DECREASE STABILITY ENOUGH FOR
INCREASED SHOWER ACTIVITY. EVEN WITH CLOUDS...THE SUN ANGLE MAY
BE HIGH ENOUGH TO KEEP ACCUMULATIONS RATHER LIGHT OUTSIDE OF ANY
STRONGER BANDS OF SNOW SHOWERS...WITH THE ROAD MODEL SUGGESTING
PAVEMENT RISING INTO THE 40S. STILL A FAIRLY TIGHT PRESSURE
GRADIENT THROUGH THE DAY...SO CONDITIONS WILL BE BRISK WITH WIND
GUSTS UP TO 40 MPH POSSIBLE...TEMPERATURES IN THE 30S AND WIND
CHILL REMAINING IN THE 20S.

ALL OF THAT ACTIVITY WILL MOVE OFF TO THE EAST BY LATE AFTERNOON
OR EARLY EVENING. HOWEVER TRAJECTORY OFF LAKE MICHIGAN LOOKS
FAVORABLE FOR A FEW ADDITIONAL SNOW SHOWERS OR FLURRIES LATE
THURSDAY NIGHT INTO FRIDAY MORNING. HIGH PRESSURE WILL FINALLY
BUILD IN FROM THE SOUTHWEST FRIDAY AFTERNOON AND THEN TRANSLATE
EAST FRIDAY NIGHT. WINDS WILL CALM DOWN BUT CLOUDS SHOULD PERSIST
THROUGH THE PERIOD. THEREFORE HAVE GONE AT OR A BIT ABOVE GUIDANCE
FOR LOWS AND A LITTLE BELOW GUIDANCE FOR HIGHS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ACROSS THE FA ON
SATURDAY AND DURING THE DAYTIME HOURS ON SUNDAY.  WINDS WILL PICK UP
ACROSS THE AREA ON SUNDAY IN ADVANCE OF AN UPPER LEVEL DISTURBANCE.
IN ADDITION TEMPERATURES WILL INCREASE AS WELL WITH HIGH
TEMPERATURES WELL ABOVE NORMAL.  HIGH TEMPERATURES ON SUNDAY ARE
EXPECTED TO RISE INTO THE 50S AND 60S.

AS THE UPPER LEVEL DISTURBANCE MOVES THROUGH SUNDAY NIGHT LIGHT RAIN
SHOWERS WILL MOVE THROUGH THE REGION.  IN ADDITION COOLER AIR WILL
FILTER INTO THE AREA HOWEVER STILL EXPECT TEMPERATURES TO BE
SLIGHTLY ABOVE NORMAL FOR MONDAY. HIGH PRESSURE AND DRY CONDITIONS
WILL BE PLACE FOR MONDAY.

MODELS START TO DIVERGE FOR TUESDAY INTO WEDNESDAY.  WENT CLOSE TO
THE ECMWF DURING THIS TIME.  WITH THIS SOLUTION PRECIPITATION WILL
MOVE INTO THE REGION ON TUESDAY AND INTO TUESDAY NIGHT BEFORE
TAPERING OFF WEDNESDAY MORNING.  PRECIPITATION IS EXPECTED TO START
OUT AS RAIN HOWEVER SOME SNOW WILL ALSO BE POSSIBLE AS COLDER AIR
WORKS IN.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW LOOKS TO BE JUST WEST OF KCVG WITH A WARM FRONT
EXTENDING EAST ALONG THE OHIO RIVER. A LINE OF SHOWERS AND
THUNDERSTORMS HAS DEVELOPED ALONG THE WARM FRONT. THE SURFACE LOW
WILL RIDE UP ALONG I-71 THROUGH MID TO LATE AFTERNOON. AS IT
DOES...EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO WORK UP
TOWARD CENTRAL OHIO OVER THE NEXT FEW HOURS. SOME BRIEF HEAVY RAIN
WILL BE POSSIBLE WITH THESE STORMS WITH VSBYS DROPPING DOWN TO
IFR. AS THE WARM FRONT MOVES THROUGH...WINDS WILL BECOME SOUTHERLY
AND INCREASE WITH SOME GUSTS AS HIGH AS 30 KNOTS POSSIBLE THROUGH
MID TO LATE AFTERNOON. CIGS WILL TREND TOWARD VFR...BUT OCCASIONAL
SHOWERS AND MVFR CIGS WILL ALSO PERSIST THROUGH THE AFTERNOON
HOURS.

GOOD CAA WILL DEVELOP ON THE BACKSIDE OF THE LOW AS IT MOVES OFF
TO THE NORTHEAST. THIS WILL ALLOW FOR SHOWERS TO CHANGE OVER TO
SNOW THIS EVENING FROM WEST TO EAST. IN GOOD CAA...GUSTY WEST
WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD.
EXPECT IFR CIGS AND IFR TO MVFR VSBYS WITH OCCASIONAL SNOW/SNOW
SHOWERS TO PREVAIL ON INTO THURSDAY.

OUTLOOK...MVFR CEILINGS MAY CONTINUE INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 4 PM EST THURSDAY FOR OHZ026-034-
     035-042>044.
KY...NONE.
IN...WINTER WEATHER ADVISORY UNTIL 4 PM EST THURSDAY FOR INZ050.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Feb 24, 4:52 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EST WED FEB 24 2016

INZ050-OHZ026-034-035-042>044-251015-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
452 PM EST WED FEB 24 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-
070>074-077>082-088-251015-
FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-
PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
452 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT. ACCUMULATIONS
OF AN INCH OR LESS IS POSSIBLE. IN ADDITION...WIND GUSTS UP TO 40
MPH WILL BE POSSIBLE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW SHOWERS WILL OCCUR ON THURSDAY INTO THURSDAY NIGHT.
ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH MAY OCCUR. WIND
GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Feb 24, 3:27 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EST WED FEB 24 2016

OHZ046-056-065-074-242045-
LICKING OH-DELAWARE OH-HOCKING OH-FAIRFIELD OH-
327 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...SOUTHEASTERN
DELAWARE...NORTH CENTRAL HOCKING AND EASTERN FAIRFIELD COUNTIES UNTIL
345 PM EST...

AT 327 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR JOHNSTOWN TO NEAR GRANVILLE SOUTH TO NEAR
BREMEN...MOVING NORTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
NEWARK...LANCASTER...HEATH...GRANVILLE...PATASKALA...JOHNSTOWN...
BALTIMORE...BUCKEYE LAKE...HEBRON...UTICA...BREMEN...MILLERSPORT...
PLEASANTVILLE...HANOVER...GRANVILLE SOUTH...HARBOR HILLS...FAIRFIELD
BEACH...BEECHWOOD TRAILS...ETNA AND JERSEY.

THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 116 AND 142...AND
NEAR MILE MARKER 144.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
      3984 8247 3983 8240 3975 8240 3974 8237
      3968 8237 3964 8238 3959 8248 3990 8272
      4013 8276 4020 8283 4027 8271 4027 8248
      4025 8248 4024 8218
TIME...MOT...LOC 2027Z 228DEG 49KT 4023 8267 4002 8253 3977 8243

JDR
Special weather statement, Feb 24, 3:46 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EST WED FEB 24 2016

OHZ052>055-063-064-073-082-088-242100-
SCIOTO OH-ROSS OH-PIKE OH-FAYETTE OH-PICKAWAY OH-FRANKLIN OH-
MADISON OH-CLARK OH-CHAMPAIGN OH-
346 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SCIOTO...
ROSS...PIKE...EASTERN FAYETTE...PICKAWAY...SOUTHWESTERN FRANKLIN...
MADISON...CLARK AND SOUTHEASTERN CHAMPAIGN COUNTIES UNTIL 400 PM
EST...

AT 346 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF ST. PARIS TO 8 MILES WEST OF MOUNT
STERLING TO 6 MILES NORTHEAST OF ROSEMOUNT...MOVING NORTHEAST AT 55
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SPRINGFIELD...GROVE CITY...HILLIARD...CHILLICOTHE...
PORTSMOUTH...CIRCLEVILLE...URBANA...LONDON...JEFFERSON...WAVERLY...
WAVERLY CITY...WEST JEFFERSON...ASHVILLE...NEW BOSTON...PIKETON...
MOUNT STERLING...SOUTH BLOOMFIELD...SOUTH CHARLESTON AND
MECHANICSBURG.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 54 AND 99.
 I-71 IN OHIO BETWEEN MILE MARKERS 74 AND 106.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3882 8266 3875 8293 3972 8350 4001 8404
      4003 8404 4023 8372 4014 8350 4011 8350
      4011 8342 3994 8298 3961 8284 3956 8284
      3956 8281 3940 8274 3895 8281 3894 8275
      3886 8276 3885 8266 3882 8265
TIME...MOT...LOC 2046Z 241DEG 46KT 4002 8391 3976 8343 3885 8289

JDR
Special weather statement, Feb 24, 4:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EST WED FEB 24 2016

OHZ064-065-073-074-082-242145-
ROSS OH-PIKE OH-PICKAWAY OH-HOCKING OH-FAIRFIELD OH-
407 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROSS...
NORTHEASTERN PIKE...EASTERN PICKAWAY...WESTERN HOCKING AND
SOUTHWESTERN FAIRFIELD COUNTIES UNTIL 445 PM EST...

AT 406 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF WILLIAMSPORT TO 7 MILES SOUTHWEST OF
JACKSON...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LANCASTER...CHILLICOTHE...CIRCLEVILLE...KINGSTON...NORTH FORK
VILLAGE...HOCKING HILLS STATE PARK...LOGAN ELM VILLAGE...NORTH FOLK
VILLAGE...STARR...ROYALTON...AMANDA...LONDONDERRY...STOUTSVILLE...
LAURELVILLE...CARROLL...BEAVER...SUGAR GROVE...ADELPHI...TARLTON AND
SOUTH BLOOMINGVILLE.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3939 8251 3937 8252 3937 8275 3898 8281
      3951 8315 3984 8271 3939 8235
TIME...MOT...LOC 2106Z 255DEG 30KT 3950 8308 3899 8275

NOVAK
Special weather statement, Feb 24, 4:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EST WED FEB 24 2016

OHZ044>046-052>055-242200-
LOGAN OH-FRANKLIN OH-UNION OH-MADISON OH-CLARK OH-DELAWARE OH-
CHAMPAIGN OH-
409 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHWESTERN FRANKLIN...UNION AND NORTHEASTERN MADISON
COUNTIES IN CENTRAL OHIO...NORTHEASTERN CLARK COUNTY IN WEST CENTRAL
OHIO...SOUTHWESTERN DELAWARE COUNTY IN CENTRAL OHIO AND CHAMPAIGN
COUNTIES IN WEST CENTRAL OHIO UNTIL 500 PM EST...

AT 409 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ST. PARIS TO NEAR JEFFERSON...
MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUBLIN...WESTERVILLE...DELAWARE...UPPER ARLINGTON...
HILLIARD...MARYSVILLE...WORTHINGTON...BELLEFONTAINE...URBANA...
LONDON...JEFFERSON...POWELL...PLAIN CITY...WEST JEFFERSON...
RICHWOOD...ST. PARIS...WEST LIBERTY...MECHANICSBURG AND NORTH
LEWISBURG.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 68 AND 95.
 I-71 IN OHIO BETWEEN MILE MARKERS 114 AND 130.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4051 8345 4026 8291 4011 8287 3983 8328
      4009 8403 4013 8403 4053 8391
TIME...MOT...LOC 2109Z 212DEG 30KT 4021 8401 3987 8330

NOVAK
Special weather statement, Feb 24, 4:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EST WED FEB 24 2016

OHZ046-055-056-064-065-242200-
PICKAWAY OH-LICKING OH-FRANKLIN OH-DELAWARE OH-FAIRFIELD OH-
424 PM EST WED FEB 24 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PICKAWAY...WESTERN
LICKING...EASTERN FRANKLIN...SOUTHEASTERN DELAWARE AND NORTHWESTERN
FAIRFIELD COUNTIES UNTIL 500 PM EST...

AT 424 PM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR BEXLEY...
MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...REYNOLDSBURG...GROVE CITY...GAHANNA...
PICKERINGTON...BEXLEY...HEATH...GRANVILLE...PATASKALA...CANAL
WINCHESTER...GROVEPORT...JOHNSTOWN...HEBRON...GRANVILLE SOUTH...
SUMMIT STATION...EASTON...OHIO STATE UNIVERSITY...BEECHWOOD TRAILS
AND WHITEHALL.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 96 AND 125.
 I-71 IN OHIO BETWEEN MILE MARKERS 101 AND 112.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3975 8298 3996 8309 4027 8262 4002 8237
TIME...MOT...LOC 2124Z 239DEG 40KT 3990 8299

JDR
Special weather statement, Feb 24, 4:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EST WED FEB 24 2016

OHZ056-065-074-242200-
LICKING OH-HOCKING OH-FAIRFIELD OH-
441 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LICKING...
HOCKING AND FAIRFIELD COUNTIES UNTIL 500 PM EST...

AT 440 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR CANAL WINCHESTER TO NEAR LANCASTER TO NEAR
HOCKING HILLS STATE PARK...MOVING NORTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
NEWARK...LANCASTER...PICKERINGTON...HEATH...LOGAN...CANAL
WINCHESTER...NELSONVILLE...BALTIMORE...BUCKEYE LAKE...HEBRON...
BREMEN...MILLERSPORT...PLEASANTVILLE...HARBOR HILLS...FAIRFIELD
BEACH...STARR...LITHOPOLIS...THURSTON...KIRKERSVILLE AND CARROLL.

THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 121 AND 142...AND
NEAR MILE MARKER 144.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3951 8216 3947 8220 3947 8228 3938 8229
      3939 8244 3974 8277 3982 8282 3987 8279
      4007 8240 3995 8220 3995 8223 3991 8223
      3993 8246 3985 8247 3983 8240 3975 8240
      3974 8237 3960 8238 3956 8226 3955 8216
TIME...MOT...LOC 2140Z 220DEG 45KT 3980 8274 3965 8261 3945 8249

JDR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 winter weather. Local standard time, as filed.

Winter Weather, Champaign

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Champaign forecast zone
Reported by
COOP Observer
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

The observer near Kiser Lake State Park measured 1.1 inches of snow. The ODOT county garage in Urbana measured a half inch.

Winter Weather, Clark

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Clark forecast zone
Reported by
COOP Observer
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The observer near New Carlisle measured 2 inches of snow. Another observer north of Springfield measured an inch.

Winter Weather, Clinton

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Clinton forecast zone
Reported by
Official NWS Observations
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The NWS office in Wilmington measured 1.4 inches of snowfall. The cooperative observer north of Wilmington measured 1.3 inches of snow, as did a NWS employee near Odgen.

Winter Weather, Darke

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Darke forecast zone
Reported by
COOP Observer
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

The cooperative observer in Versailles measured 2 inches of snow.

Winter Weather, Fairfield

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Fairfield forecast zone
Reported by
Social Media
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

A social media post from east of Pickerington showed that 1.2 inches of snow fell.

Winter Weather, Hardin

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Hardin forecast zone
Reported by
Department of Highways
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

The ODOT county garage near Kenton measured an inch of snow.

Winter Weather, Highland

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Highland forecast zone
Reported by
COOP Observer
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The observer near Hillsboro measured 1.2 inches of snow, while the ODOT county garage measured an inch.

Winter Weather, Licking

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Licking forecast zone
Reported by
Public
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

An observation from east of New Albany indicated that 1.2 inches of snow fell there.

Winter Weather, Logan

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Logan forecast zone
Reported by
Department of Highways
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

The ODOT county garage north of Bellefontaine measured 1.5 inches of snow. A cooperative observer north of Huntsville measured an inch.

Winter Weather, Mercer

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Mercer forecast zone
Reported by
Department of Highways
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

The ODOT county garage west of Celina measured an inch of snow.

Winter Weather, Montgomery

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Montgomery forecast zone
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The Dayton Cox airport DAY measured 1.4 inches of snowfall.

Winter Weather, Warren

When
February 24, 5:00 PM EST to February 25, 9:00 AM EST
Where
Warren forecast zone
Reported by
NWS Employee
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

NWS employees north of Maineville and south of Genntown both measured an inch of snow. The cooperative observer in Kings Mills recorded 0.4 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620289, 620290, 620291, 620292, 620293, 620294, 620295, 620296, 620297, 620298, 620299, 620300.